Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 21, 2021, 7:30 PM EDT for Lexington County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 7:30 PM EDT (23:30 UTC)
- Expired
- Jun 21, 2021, 8:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
County Lexington County, SC
The radar
The Columbia radar (KCAE), 24 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
809
WWUS82 KCAE 212330
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
730 PM EDT Mon Jun 21 2021
SCZ020-021-027-028-220000-
Fairfield SC-Lexington SC-Newberry SC-Richland SC-
730 PM EDT Mon Jun 21 2021
...Strong Thunderstorms Will Impact Portions of southwestern
Fairfield...northwestern Lexington...southeastern Newberry and
northwestern Richland Counties Until 800 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 729 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Dreher Island State Park, or 7 miles west of
Lexington, moving northeast at 20 mph.
HAZARD...gusty winds 30 to 40 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Columbia, Lexington, Irmo, Highway 6 at Lake Murray Dam, VC Summer
Nuclear Station, Red Bank, St. Andrews, Jenkinsville, Harbison State
Forest, Dreher Island State Park, Ballentine, Chapin, Gilbert,
Summit, Little Mountain, Peak, Cedar Grove Fire Station, South Shore
Marina, Oswald Park and Bundrick Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 47 and 53.
Interstate 26 between mile markers 87 and 104.
LAT...LON 3419 8103 3388 8131 3396 8154 3407 8147
3408 8150 3430 8132
TIME...MOT...LOC 2329Z 214DEG 26KT 3400 8136
$$
CJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:20 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 2:20 PM EDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Columbia SC 220 PM EDT Mon Jun 21 2021 .SYNOPSIS... A cold front will move into the region Tuesday and may stall just south of the area through Thursday. Showers and thunderstorms are expected ahead of the front. With the front near the area through midweek, expect scattered showers and thunderstorms mainly in the afternoon with temperatures below normal. Typical summer time diurnally driven showers and thunderstorms expected by next weekend as temperatures rise to near normal. && .NEAR TERM /THROUGH TONIGHT/... Much less is going on today, thankfully, making it a quieter forecast period overall. Claudette is a Tropical Storm again, and is off the coast of the Mid-Atlantic, quickly moving to the northeast. This is being filled by another low pressure approaching the region with a cold front dragging along it as well. To our south, there is a high pressure located across the northeastern Gulf of Mexico. In the immediate term, this is causing our greatest sensible weather - breeziness. Don't be surprised if you see gusts between 20 and 30 mph this afternoon. A deep trough is digging into the central and eastern US, driving the aforementioned low and cold front towards us. This is beginning to drive some moisture return into the region and southern US in general, which is sparking showers in central GA. Expecting these to survive and impact the CSRA within the next several hours and last through the evening. There is a chance that they make it into the Midlands, but guidance is more bullish on the showers only lasting into the CSRA. Temperatures have generally been tricky today, especially with copious low clouds across the CSRA. These have started to lift across the region, and should allow highs in the upper 80s and lower 90s. Tonight, the low and cold front will slowly begin moving towards the region. Clouds will be increasing through the evening and overnight hours ahead of this, with an increase of showers expected later tonight. Moisture will increase, and a weak vort max/low level jet should begin developing showers by around 09z. Thunderstorms should be isolated or non-existent with this, as MUCAPE is forecast to be near 0 across the region. This should keep it merely showery across the area. Either way, expect precipitation to continue increasing in coverage through 12z, with showers likely thereafter heading into your Tuesday. Winds should stay elevated overnight, between 8 and 12 mph. Lows should stay up in the low 70s across the region under cloudy skies and strong winds. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Tuesday and Tuesday night...Broad but amplified upper trough over the eastern CONUS during the period. Several embedded short wave troughs expected to move through the trough through the day. Air mass expected to be quite moist with ensembles indicating precipitable water back up to near or above 2 inches...highest in the southeast Midland. This is the result of a strong southwest low level jet near 30 to 40 knots at 850mb early in the morning. Instability expected to be weak to moderate. Cold front approaching late in the day with some enhanced moisture flux convergence noted. Deep layer shear appears marginally strong mainly across the north Midlands near the front. Model Pops are high so expect widespread showers and a few thunderstorms. SPC has region in marginal risk of severe thunderstorms. Given high precipitable water, potential for heavy rain...so flooding will be a concern. Temperatures expected to be cooler than normal in the low 80s with extensive clouds and showers. Tuesday night...Front moves through in the early evening with showers diminishing from northwest to southeast. Overnight min temps in the mid to upper 60s. Wednesday and Wednesday night...Front stalls near the area. The blended pop guidance is higher than the deterministic. There is another short wave trough moving through the base of the longwave and may be a trigger. Moisture will be more limited to the northwest. The NBM suggests the front may hang up or shift back into the area. Think lower pops across the north Midlands and chance pops in the CSRA and southeast Midlands. Front to the south and surface pressure ridge building into the western Carolinas from the northeast. So, temperatures below normal with max temps in the low to mid 80s and min temps in the low to mid 60s. && .LONG TERM /THURSDAY THROUGH MONDAY/... Pressure ridge to the north extending into the western and central Carolinas through Friday. The northern and western cwa should have enough dry air to help inhibit rainfall in those area on Thursday with the deeper moisture to the southeast. Moisture advection/isentropic lift from the coast Friday into the weekend as low level flow becomes south/southeast. With moisture expected to begin moving back into the area into the weekend, expect that rain chances will return through the weekend although diurnally driven. Temperatures near normal. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR conditions are expected through the period, with some MVFR cigs possible towards the end of the period. Pesky ceilings across the CSRA remain in place, but are gradually lifting and scattering out as temperatures warm across the region. Expect MVFR soon after 18z at these sites. Elsewhere, we are seeing predominantly wind issues, with frequent gusts upwards of 20 knots across all sites. This will continue through the period, with a strong pressure gradient staying in place overnight. Some showers are possible at AGS/DNL between 21z and 03z this evening, but I'm not confident enough in the coverage to even put VCSH in there. Clouds should gradually begin increasing across the region, as a cold front and low pressure approach the region. Expecting winds overnight to become slightly less gusty but generally stay between 10 and 15 knots across the region. Clouds should start in the mid and upper levels, gradually lowering as the night goes on. Some showers should begin moving into the region by around 09z, and these should increase in coverage thereafter. Additionally, there is some guidance beginning to point towards MVFR cigs developing along with this. I am not as confident in that, so I have placed a general SCT020 deck alongside OVC035 and -SHRA approaching the terminals between 10z and 12z. Rain and thunderstorms are expected tomorrow, but to keep things simple, the -SHRA should suffice for now given thunderstorms will likely be a late morning/early afternoon issue. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 21, 3:43 AM EDT, 15 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 343 AM EDT Mon Jun 21 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-220745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 343 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front will through the area Tuesday and Tuesday night, with potential thunderstorms with strong winds and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 7:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
730 PM EDT Mon Jun 21 2021
SCZ020-021-027-028-220000-
Fairfield SC-Lexington SC-Newberry SC-Richland SC-
730 PM EDT Mon Jun 21 2021
...Strong Thunderstorms Will Impact Portions of southwestern
Fairfield...northwestern Lexington...southeastern Newberry and
northwestern Richland Counties Until 800 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 729 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Dreher Island State Park, or 7 miles west of
Lexington, moving northeast at 20 mph.
HAZARD...gusty winds 30 to 40 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Columbia, Lexington, Irmo, Highway 6 at Lake Murray Dam, VC Summer
Nuclear Station, Red Bank, St. Andrews, Jenkinsville, Harbison State
Forest, Dreher Island State Park, Ballentine, Chapin, Gilbert,
Summit, Little Mountain, Peak, Cedar Grove Fire Station, South Shore
Marina, Oswald Park and Bundrick Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 47 and 53.
Interstate 26 between mile markers 87 and 104.
LAT...LON 3419 8103 3388 8131 3396 8154 3407 8147
3408 8150 3430 8132
TIME...MOT...LOC 2329Z 214DEG 26KT 3400 8136
CJRNearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.